Log in
Epilepsy Action
1,477 members474 posts

Sugar and Fycompa

In my absolute boredom, I have FME and PIP? In the immense generosity of the government, I have been supplied with PIP which means I lose approximately £75 per week in my 'benefit' with absolutely nothing to do, have been registered as not been able to work at all since December 2013, I decided to use myself as a patient in the 'sleeping patterns of Fycompa' which I was 'wrenched' off from just over a year ago! Although only being on the 'wretched' medication for ten months I was told casually that "it would take two to three years to fully get over the side effects of them!"! I won't go into the other side effects of the manic medication other than the practical non partaking of that lovely thing called sleep was the worst, I genuinely spent at least two thirds of that time in bed, sometimes for weeks getting absolutely no sleep at all! My new medication Vimpat and Briviact means my sleep now is now genuine, I have dreams! My daily rota now is going to bed approx. 12 midnight, looking at the ceiling, brain too active until at least four in the morning [7 this morning] getting up 12 mid-day approx, BUT I have found that sugar influences the deepness of my sleep! A lot of sweet or sugar keeps what sleep I get to an absolute minimum, salt etc actually helps my sleep, amazing what a bored person can survey, if that is ANY help to ANY specialist ANYWHERE good? I will NOT be having a good Christmas this year, no sugar, sleeping patterns up the left, and thanks to PIP generosity [and BREXIT?] will probably be pure BROKE !! ps I have just recovered from a dose of pancreatitis, from the long drawn out change of medication, between changing from Fycompa and Vimpat and Briviact, which means I now won't be able to celebrate anytime at all?

2 Replies
oldestnewest

Fycompa doesn't have discontinuation syndrome according to the people who make it.......... of course!

Reply

I have had JME epilepsy for forty eight years, over 400 seizures and can confidently say, that Fycompa was the ABSOLUTE WORST medication I have ever had!!!

Reply

You may also like...